Hi I have hypopituitarism and this has affected my thyroid so take 100mg of levothyroxine. I am also in HRT everol conti as I have osteopenia. I have put on 1 stone so far this year and was already overweight. This is affecting my health as I get aching joint, low energy and depression as I don’t want to socialise or so much really apart from go to work. I have just joined slimming world and was wondering if anyone else has had a similiar experience with this combo of medication. I also inject growth hormone and was also taking hydrocortisone but stopped taking the steroids as I was so puffy!! I feel I should be losing weight not puttin it on!!! Any tips would be greatly appreciated thank you
Thyroid and HRT: Hi I have hypopituitarism and... - Thyroid UK
Do you take your HRT and everol conti at least four hours away from your levo? It's very important that you do, or you will affect the absorption.
100 mcg is a very small dose, it could be that you are under-medicated - you won't lose weight unless you take enough! Do you have a copy of your last blood test you can share with us, to see what's going on? How long have you been on 100 mcg levo? And how long on the Growth Hormone?
I really don't think Slimming World is a good idea. It's unlikely that your weight-gain is due to what you eat - it's probably not even fat. But the SW diet is based on low/no-fat, and that is very unhealthy, and could be going some way to causing your depression.
Serum free T4 level17.2 pmol/L10.3 - 24.5
Serum free T3 level5 pmol/L3.5 - 6.5
Serum TSH level1.41 mIU/L0.3 - 5.5
I do not take the Hrt in tablet form I am on patches. I was due to see the Endoncrine nurse on Friday but she cancelled I am seeing my consultant next Friday 20th but the last blood tests I had done where in December so could well have changed, which is annoying!! I feel worse than ever!! I started the growth hormone approx 10 months ago. Everything should be helping me to lose weight but I just keep gaining. I only started slimming world a week ago I felt I needed to try something!!! I am desperate!
Thank you for your reply
Yes, I can understand you're desperate - been there, done that. But, before altering your way of eating, you should determine if it's actually fat you're trying to lose. Can you pinch up your skin?
If not, then it's not fat, and you won't lose it by dieting, you'll lose it by optimising your FT3 - which is a bit low in that test. Most people need it a bit higher. You really do need to get a repeat test.
Have you had your nutrients tested? Vit D, vit B12, folate and ferritin. If these are not optimal, the body won't be able to use the hormone you're giving it.
Serum vitamin B12330 pg/mL180 - 1100
Serum folate3.8 ng/mL3 - 13
My Vit D was 40 but have been taking high strength.
I have noticed that although my b12 and folate are in range they have fallen quite considerably in the last year!
Yes I have done the pinch test and can not pinch skin.
I am a bit upset that my appt with the nurse was cancelled as I will now be seeing the cunsultant with old blood test results and am boycotting my doctors as they are so terrible. We have a new medical centre opening soon so am waiting to move surgery. My doctor doesn’t seem interested in anything and just tells me to speak to my consultant.
Not what you're looking for?
You may also like...
come off hrt or ask my gp to change or increase the dose.
I read somewhere that hrt can affect...
Hi all, I have been having my bloods done approximately every 3-6 weeks over a 4 month period. I...
it's not panned out at all, I will have to go on HRT, does anyone have any experience / advice they...
right that WP is .\\\"stronger \\\" ?
Also....I've long suspected HRT sabotages thyroid. After a...
anyone know of any impact on Thyroid of taking HRT? Would HRT enhance / hinder conversion of free...